MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM BROAD LC-DCP PLATE 12 HOLES/214MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM BROAD LC-DCP PLATE 12 HOLES/214MM; PLATE,FIXATION,BONE
Model Number 226.62
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient experienced post-op nonunion and underwent hardware removal.On (b)(6) 2020 the surgeon performed a bone graft harvest from the left femur to bone graft a left humeral shaft non-union.The surgeon removed a 12 hole 4.5 lc-dcp broad plate and 12 cortex screws from the non-union site and then used the ria 2 system on the left femur to harvest bone graft.The surgeon entered the reamer head into the femoral canal and resistance occurred in the proximal third femoral canal.The surgeon retracted the reamer head and then advanced it several times and on the last retraction noticed the reamer head had come off of the drive shaft for reamer irrigator aspirator (ria 2).The doctor was able to retrieve the reamer head and noticed that three fragments from the reamer head had broken off.The surgeon was able to retrieve two of the fragments, but one fragment remained in the soft tissue.Once the two fragments were removed, he used the ria system with a 12mm head to complete the bone harvest.The surgeon then implanted a 12 hole 4.5 lcp broad plate and the harvested bone graft to the humerus.The drive shaft was difficult to remove from the tube assembly after the ria 2 was used.The reaming rod seal was noticed to be cracked.The procedure was successfully completed with a 60 minute surgical delay.There was patient consequence.This product complaint, (b)(4) is related to (b)(4).(b)(4) captures the nonunion event postoperatively while (b)(4) captures the reamer head that came off of the drive shaft during the hardware removal intraoperatively.This (b)(4) captures 10 out of the 13 devices while (b)(4) captures the other 3 devices.Concomitant devices reported: screws: cortex (part number unknown, lot unknown, quantity 12).This report involves 1 4.5mm broad lc-dcp® plate 12 holes/214mm.This is report 1 of 10 for (b)(4).

Brand Name
4.5MM BROAD LC-DCP PLATE 12 HOLES/214MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10188616
Report Number2939274-2020-02948
Device Sequence Number908115
Product Code HRS
UDI-Device Identifier10886982159144
UDI-Public(01)10886982159144
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number226.62
Device Catalogue Number226.62
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date06/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX
Outcome Attributed to Adverse Event Required Intervention;